Alert archive / Kansas / River Flood Warnings in 2010
River Flood Warning 21, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at Jun 20, 2010, 8:41 AM CDT for Osborne County, Kansas. It took effect at Jun 20, 2010, 1:54 PM CDT. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2010, 8:41 AM CDT (13:41 UTC)
- In effect from
- Jun 20, 2010, 1:54 PM CDT
- Expired
- Jun 23, 2010, 12:09 AM CDT
- In force
- 58 hr
- Issued by
- NWS Hastings, NE
- Flood severity
- Minor
County Osborne County, KS
The radar
The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point S F Solomon River near Osborne (OSBK1).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06874000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
925 WGUS43 KGID 201341 FLWGID BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 841 AM CDT SUN JUN 20 2010 ...THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KANSAS... SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY KSC141-210141- /O.NEW.KGID.FL.W.0021.100620T1854Z-100623T0030Z/ /OSBK1.1.ER.100620T1854Z.100621T1200Z.100622T0630Z.NO/ 841 AM CDT SUN JUN 20 2010 THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A * FLOOD WARNING FOR THE SOUTH FORK SOLOMON NEAR OSBORNE. * FROM THIS AFTERNOON TO TUESDAY EVENING..... * AT 7:30 AM SUNDAY THE STAGE WAS 11.8 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 17.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. * AT A RUVER STAGE IF 14 FEET...THE NORTH BANK OVERFLOWS. AT 15 FEET... THE SOUTH BANK OVERFLOWS AND THE CITY GOLF COURSE BEGINS TO FLOOD. $$
9 follow-up statements
425 WGUS83 KGID 202112 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 412 PM CDT SUN JUN 20 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KANSAS... BOW CREEK NEAR STOCKTON AFFECTING ROOKS COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS... NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY KSC141-183-210912- /O.EXT.KGID.FL.W.0020.000000T0000Z-100623T0120Z/ /PTIK1.2.ER.100620T0500Z.100620T1330Z.100622T0720Z.NO/ 412 PM CDT SUN JUN 20 2010 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK SOLOMON NEAR PORTIS. * AT 3:30 PM SUNDAY THE STAGE WAS 21.2 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. * THE RIVER CRESTED AT 21.99 FEET AT 830 AM THIS MORNING. * AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS. $$ KSC141-210911- /O.CON.KGID.FL.W.0021.000000T0000Z-100623T0030Z/ /OSBK1.1.ER.100620T2056Z.100621T1200Z.100622T0630Z.NO/ 412 PM CDT SUN JUN 20 2010 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK SOLOMON NEAR OSBORNE. * AT 3:30 PM SUNDAY THE STAGE WAS 13.8 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 17.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. $$ KSC163-202142- /O.CAN.KGID.FL.W.0018.000000T0000Z-100621T0713Z/ /SKTK1.3.ER.100620T0201Z.100620T0430Z.100620T1304Z.NR/ 412 PM CDT SUN JUN 20 2010 THE FLOOD WARNING IS CANCELLED FOR THE BOW CREEK NEAR STOCKTON. * AT 2:45 PM SUNDAY THE STAGE WAS 6.6 FEET. * FLOOD STAGE IS 9.0 FEET. * FELL BELOW FLOOD STAGE AT 8:04 AM SUNDAY. * THE BOW CREEK CRESTED AT A RECORD STAGE OF 14.29 FEET AT 1148 PM SATURDAY EVENING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.6 FEET BY TOMORROW MORNING. $$
165 WGUS43 KGID 210322 FLWGID BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1022 PM CDT SUN JUN 20 2010 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN KANSAS... SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY KSC141-211522- /O.EXT.KGID.FL.W.0021.000000T0000Z-100624T1615Z/ /OSBK1.2.ER.100620T2158Z.100622T1200Z.100623T2215Z.NO/ 1022 PM CDT SUN JUN 20 2010 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK SOLOMON NEAR OSBORNE. * AT 9:30 PM SUNDAY THE STAGE WAS 14.9 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.0 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY AFTERNOON. * AT 20.0 FEET...SIGNIFICANT FLOODING OCCURS IN PASTURE LAND NEAR THE RIVER. $$
959 WGUS83 KGID 211041 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 541 AM CDT MON JUN 21 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS... NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES SOLOMON RIVER AT BELOIT AFFECTING MITCHELL COUNTY SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY KSC141-183-212241- /O.EXT.KGID.FL.W.0020.000000T0000Z-100625T0618Z/ /PTIK1.2.ER.100620T0500Z.100622T0000Z.100624T1218Z.NO/ 541 AM CDT MON JUN 21 2010 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK SOLOMON NEAR PORTIS. * AT 4:30 AM MONDAY THE STAGE WAS 23.0 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING. * AT 25.0 FEET...WIDESPREAD FLOODING OCCURS IN LOW LYING AREAS. THE TOWN OF PORTIS AND THE BRIDGE ON HIGHWAY 281 ARE NOT THREATENED BY FLOODING. A RECORD FLOOD OF 28.5 FEET OCCURRED IN JULY OF 1951. $$ KSC141-212240- /O.EXT.KGID.FL.W.0021.000000T0000Z-100624T1436Z/ /OSBK1.2.ER.100620T2158Z.100622T1200Z.100623T2036Z.NO/ 541 AM CDT MON JUN 21 2010 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK SOLOMON NEAR OSBORNE. * AT 4:30 AM MONDAY THE STAGE WAS 15.8 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.4 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY AFTERNOON. * AT 20.0 FEET...SIGNIFICANT FLOODING OCCURS IN PASTURE LAND NEAR THE RIVER. $$ KSC123-212240- /O.EXT.KGID.FL.W.0019.100621T1152Z-100622T0636Z/ /BLTK1.1.ER.100621T1152Z.100621T1200Z.100621T1236Z.NO/ 541 AM CDT MON JUN 21 2010 THE FLOOD WARNING CONTINUES FOR THE SOLOMON RIVER AT BELOIT. * UNTIL LATE TONIGHT..... * AT 4:30 AM MONDAY THE STAGE WAS 18.0 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 20.1 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS MORNING. * AT 20.0 FEET...FLOODING OCCURS IN THE BELOIT CITY PARK AND FAIRGROUNDS. RURAL LOWLANDS OUTSIDE OF BELOIT FLOOD AT 18 FEET. $$ EWALD
800 WGUS83 KGID 211412 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 912 AM CDT MON JUN 21 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS... NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY KSC141-183-220212- /O.EXT.KGID.FL.W.0020.000000T0000Z-100625T1227Z/ /PTIK1.2.ER.100620T0500Z.100622T0000Z.100624T1827Z.NO/ 912 AM CDT MON JUN 21 2010 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK SOLOMON NEAR PORTIS. * AT 8:30 AM MONDAY THE STAGE WAS 22.6 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY THIS EVENING. THE FLOODING WILL IMPACT THE ENTIRE REACH OF THE RIVER DOWNSTREAM OF KIRWIN RESERVOIR. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EARLY AFTERNOON. * AT 25.0 FEET...WIDESPREAD FLOODING OCCURS IN LOW LYING AREAS. THE TOWN OF PORTIS AND THE BRIDGE ON HIGHWAY 281 ARE NOT THREATENED BY FLOODING. A RECORD FLOOD OF 28.5 FEET OCCURRED IN JULY OF 1951. $$ KSC141-220212- /O.EXT.KGID.FL.W.0021.000000T0000Z-100623T1539Z/ /OSBK1.1.ER.100620T2158Z.100622T0000Z.100622T2139Z.NO/ 912 AM CDT MON JUN 21 2010 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK SOLOMON NEAR OSBORNE. * AT 8:30 AM MONDAY THE STAGE WAS 16.6 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.0 FEET BY THIS EVENING. FLOODING WILL CONTINUE ALONG THE SOUTH FORK ACROSS ALL OF OSBORNE COUNTY. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * AT 20.0 FEET...SIGNIFICANT FLOODING OCCURS IN PASTURE LAND NEAR THE RIVER. $$
715 WGUS83 KGID 212349 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 649 PM CDT MON JUN 21 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS... NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY KSC141-183-221149- /O.EXT.KGID.FL.W.0020.000000T0000Z-100624T1132Z/ /PTIK1.2.ER.100620T0500Z.100621T0900Z.100623T1732Z.NO/ 649 PM CDT MON JUN 21 2010 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK SOLOMON NEAR PORTIS. * AT 5:30 PM MONDAY THE STAGE WAS 21.2 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * THE RIVER CRESTED AT 22.99 FEET AT 4 AM THIS MORNING. THE RIVER IS EXPECTED TO GRADUALLY FALL TO BELOW MODERATE FLOOD STAGE OF 20 FEET BY TUESDAY MORNING...AND BELOW FLOOD STAGE OF 15 FEET BY WEDNESDAY. * AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS. $$ KSC141-221149- /O.EXT.KGID.FL.W.0021.000000T0000Z-100623T1321Z/ /OSBK1.1.ER.100620T2158Z.100622T0000Z.100622T1921Z.NO/ 649 PM CDT MON JUN 21 2010 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK SOLOMON NEAR OSBORNE. * AT 5:30 PM MONDAY THE STAGE WAS 18.7 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON. * AT 20.0 FEET...SIGNIFICANT FLOODING OCCURS IN PASTURE LAND NEAR THE RIVER. $$
409 WGUS83 KGID 221112 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 612 AM CDT TUE JUN 22 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS... NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY KSC141-183-222312- /O.EXT.KGID.FL.W.0020.000000T0000Z-100623T1530Z/ /PTIK1.2.ER.100620T0500Z.100621T0900Z.100622T2130Z.NO/ 612 AM CDT TUE JUN 22 2010 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK SOLOMON NEAR PORTIS. * AT 5:30 AM TUESDAY THE STAGE WAS 17.3 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. $$ KSC141-222312- /O.EXT.KGID.FL.W.0021.000000T0000Z-100623T1732Z/ /OSBK1.1.ER.100620T2158Z.100622T0230Z.100622T2332Z.NO/ 612 AM CDT TUE JUN 22 2010 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK SOLOMON NEAR OSBORNE. * AT 5:30 AM TUESDAY THE STAGE WAS 18.2 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 20.0 FEET...SIGNIFICANT FLOODING OCCURS IN PASTURE LAND NEAR THE RIVER. $$
128 WGUS83 KGID 221437 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 937 AM CDT TUE JUN 22 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS... SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY KSC141-230237- /O.EXT.KGID.FL.W.0021.000000T0000Z-100623T2302Z/ /OSBK1.1.ER.100620T2158Z.100622T0230Z.100623T0502Z.NO/ 937 AM CDT TUE JUN 22 2010 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK SOLOMON NEAR OSBORNE. * AT 8:30 AM TUESDAY THE STAGE WAS 17.9 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. $$
106 WGUS83 KGID 230200 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 900 PM CDT TUE JUN 22 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS... SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY KSC141-231400- /O.EXT.KGID.FL.W.0021.000000T0000Z-100623T2022Z/ /OSBK1.1.ER.100620T2158Z.100622T0230Z.100623T0222Z.NO/ 900 PM CDT TUE JUN 22 2010 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK SOLOMON NEAR OSBORNE. * AT 8:30 PM TUESDAY THE STAGE WAS 14.5 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE TO FALL TONIGHT AND REACH BELOW FLOOD STAGE BY TOMORROW MORNING. * AT 14.0 FEET...THE NORTH BANK OVERFLOWS. AT 15 FEET...THE SOUTH BANK OVERFLOWS AND THE CITY GOLF COURSE BEGINS TO FLOOD. $$
388 WGUS83 KGID 230509 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1209 AM CDT WED JUN 23 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KANSAS... SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY KSC141-230539- /O.CAN.KGID.FL.W.0021.000000T0000Z-100623T2022Z/ /OSBK1.1.ER.100620T2158Z.100622T0230Z.100623T0217Z.NO/ 1209 AM CDT WED JUN 23 2010 THE FLOOD WARNING IS CANCELLED FOR THE SOUTH FORK SOLOMON NEAR OSBORNE. * AT 11:30 PM TUESDAY THE STAGE WAS 12.7 FEET. * FLOOD STAGE IS 14.0 FEET. * FELL BELOW FLOOD STAGE AT 9:17 PM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.5 FEET BY TOMORROW MORNING. * AT 14.0 FEET...THE NORTH BANK OVERFLOWS. AT 15 FEET...THE SOUTH BANK OVERFLOWS AND THE CITY GOLF COURSE BEGINS TO FLOOD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Jun 20, 6:38 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 20, 6:38 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 638 AM CDT SUN JUN 20 2010 .AVIATION...12Z TAF. THUNDERSTORMS CONTINUE NEAR KGRI EARLY THIS MORNING AND WILL CARRY A TEMPO GROUP FOR THE FIRST HOUR OF THE TAF TO COVER THOSE. MVFR CIGS ARE DEVELOPING ACROSS SOUTH CENTRAL NEBRASKA...AND 06Z NAM BUFR SOUNDINGS SUGGEST THAT KGRI WILL GET THOSE FOR A FEW HOURS BEFORE THEY SCATTER OUT LATER THIS MORNING. A FRONTAL BOUNDARY WILL BE THE FOCUS FOR MORE THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS STILL SOME UNCERTAINTY IN WHERE THE FRONT WILL BE THIS AFTERNOON...HOWEVER IT APPEARS IT SHOULD BE CLOSE ENOUGH TO KGRI TO WARRANT CARRYING THUNDERSTORMS IN THE TERMINAL LATE THIS AFTERNOON INTO TONIGHT. && .PREV DISCUSSION... /ISSUED 344 AM CDT SUN JUN 20 2010/ DISCUSSION...ITS BEEN A BUSY NIGHT WITH THUNDERSTORMS CONTINUING ACROSS SOUTH CENTRAL NEBRASKA. THESE ARE MAINLY IN AN AREA OF H85 WARM AIR ADVECTION ALONG THE NORTHERN EDGE OF THE LOW LEVEL JET. THE H85 WARM AIR ADVECTION WILL CONTINUE THIS MORNING...HOWEVER THE LOW LEVEL JET SHOULD BEGIN TO RETREAT SOUTH AS PER THE LATEST RUC. THIS WILL KEEP A CHANCE OF THUNDERSTORMS ACROSS PARTS OF SOUTH CENTRAL NEBRASKA THIS MORNING...BUT THOSE SHOULD GRADUALLY DIMINISH. THE MAIN QUESTION FOR LATER THIS AFTERNOON INTO TONIGHT WILL BE THE PLACEMENT OF THE SURFACE FRONT. THE SHORT TERM MODELS HAVE STRUGGLED WITH THIS OVER THE PAST FEW DAYS WHICH DIMINISHES CONFIDENCE...BUT THE GENERAL TREND IS AGAIN FOR THE BOUNDARY TO LIFT INTO FAR SOUTHERN NEBRASKA BY AFTERNOON. INSTABILITY WILL NOT BE A PROBLEM TODAY WITH 0-1KM MLCAPE VALUES OF 3500-4500 J/KG THIS AFTERNOON ACROSS MUCH OF SOUTH CENTRAL NEBRASKA. DEEP LAYER SHEAR (0-6KM) SHOULD BE SUFFICIENT FOR SUPERCELLS...SO ONCE CONVECTION DEVELOPS ALONG THE BOUNDARY IT WILL RAPIDLY BECOME SEVERE. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THE BOUNDARY IN THE AREA...ESPECIALLY AS 0-1KM SRH RISES IN RESPONSE TO AN INCREASING LOW LEVEL JET LATE THIS AFTERNOON INTO THE EVENING. HEAVY RAINFALL WILL ALSO BE A CONCERN WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES ACROSS MUCH OF SOUTH CENTRAL NEBRASKA. CONTEMPLATED THE ISSUANCE OF A FLASH FLOOD WATCH FOR TONIGHT ACROSS SOUTH CENTRAL NEBRASKA....BUT A LACK OF CONFIDENCE IN THE BOUNDARY LOCATION KEPT ME FOR PUTTING ONE OUT. WILL INSTEAD HIT THE FLOOD THREAT IN THE HAZARDOUS WEATHER OUTLOOK...AND PUT HEAVY RAIN IN THE GRIDS TO GET THE MESSAGE OUT ABOUT THE POTENTIAL FOR FLOODING. ANOTHER CONCERN FOR THIS AFTERNOON WILL BE THE HEAT...ESPECIALLY ACROSS PARTS OF NORTH CENTRAL KANSAS WHERE HIGHS THIS AFTERNOON COULD REACH NEAR 100. THE HOT TEMPERATURES COMBINED WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70 WILL BRING HEAT INDEX READINGS INTO THE 100-104 DEGREE RANGE. HAVE LESS CONFIDENCE IN THE BOUNDARY POSITION BY MONDAY AND TUESDAY...HOWEVER THE NAM/GFS/ECMWF AND SREF ALL SUGGEST THAT IT WILL EITHER BE IN OR NEAR THE FORECAST AREA. THIS WILL KEEP THE CHANCES FOR THUNDERSTORMS IN THE FORECAST ALONG WITH THE POTENTIAL FOR SEVERE WEATHER. THIS GENERAL THINKING ALSO LINES UP WITH THE SPC DAY 2 AND DAY 3 OUTLOOKS WHICH KEEPS THE MAJORITY OF THE FORECAST AREA IN A SLIGHT RISK. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 20, 4:57 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 457 AM CDT SUN JUN 20 2010 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 211200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 457 AM CDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS REMAIN POSSIBLE EARLY THIS MORNING NORTHEAST OF A LINE FROM ARCADIA TO SUPERIOR. HAIL TO THE SIZE OF NICKELS AND HEAVY RAINFALL WILL BE THE MAIN HAZARDS. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 3 PM TODAY...ESPECIALLY ACROSS SOUTH CENTRAL NEBRASKA. VERY LARGE HAIL TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS OF 70 MPH WILL BE THE PRIMARY HAZARDS. ISOLATED TORNADOES ARE ALSO POSSIBLE NEAR A FRONTAL BOUNDARY THAT WILL BE LOCATED ACROSS SOUTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING. ANOTHER CONCERN FROM THE STORMS WILL BE HEAVY RAINFALL. THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH COULD CREATE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE ARE INTERMITTENT CHANCES FOR THUNDERSTORMS FROM MONDAY THROUGH THURSDAY NIGHT...GENERALLY FAVORING THE EVENING AND OVERNIGHT HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH MONDAY AND TUESDAY. TEMPERATURES WILL BE HOT ACROSS FAR SOUTHERN NEBRASKA AND NORTH CENTRAL KANSAS THROUGH AT LEAST TUESDAY. DAILY HIGH TEMPERATURES WILL BE IN THE MIDDLE 90S TO AROUND 100...AND AFTERNOON HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE FORECAST ACROSS MOST OF NORTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM TODAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 20, 4:17 AM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
417 AM CDT SUN JUN 20 2010
NEZ048-062-063-200945-
HALL NE-HAMILTON NE-MERRICK NE-
417 AM CDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERRICK...
NORTHEASTERN HALL AND NORTHERN HAMILTON COUNTIES UNTIL 445 AM CDT...
AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAND ISLAND...MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHAPMAN...
MARQUETTE...
CENTRAL CITY...
HORDVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4092 9846 4104 9851 4105 9844 4104 9828
4115 9827 4117 9791 4094 9782
TIME...MOT...LOC 0917Z 249DEG 38KT 4100 9835
EWALDSpecial weather statement, Jun 20, 4:18 AM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
418 AM CDT SUN JUN 20 2010
NEZ087-200945-
THAYER NE-
418 AM CDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THAYER COUNTY UNTIL
445 AM CDT...
AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUBBELL...OR 34 MILES NORTH OF CONCORDIA...
MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GILEAD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3999 9737 4000 9757 4012 9763 4020 9736
4000 9735
TIME...MOT...LOC 0919Z 251DEG 26KT 4007 9747Local storm report, Jun 20, 4:39 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
439 AM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL CHAPMAN 41.02N 98.16W
06/20/2010 E0.75 INCH MERRICK NE TRAINED SPOTTER
&&
KINGSpecial weather statement, Jun 20, 5:42 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
542 AM CDT SUN JUN 20 2010
NEZ046-047-061-201115-
BUFFALO NE-HOWARD NE-SHERMAN NE-
542 AM CDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUFFALO...WESTERN HOWARD
AND SHERMAN COUNTIES UNTIL 615 AM CDT...
AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAZARD...OR 26 MILES NORTH OF KEARNEY...
MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LOUP CITY...
ROCKVILLE...
SHERMAN RESERVOIR DAM...
ASHTON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4137 9873 4114 9858 4096 9912 4107 9919
4124 9920
TIME...MOT...LOC 1042Z 243DEG 30KT 4108 9906
EWALDLocal storm report, Jun 20, 6:53 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
653 AM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLOOD 6 E ALTON 39.47N 98.84W
06/20/2010 OSBORNE KS TRAINED SPOTTER
FLOODING REPORTED AND BRIDGE UNDERWATER 2 MILES WEST OF
BLOOMINGTON. WHEAT AND CORN FIELDS ALSO FLATTENED FROM
HAIL LAST NIGHT.
&&
LEWSpecial weather statement, Jun 20, 7:19 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
719 AM CDT SUN JUN 20 2010
NEZ040-047-201300-
GREELEY NE-HOWARD NE-
719 AM CDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWARD AND SOUTHWESTERN
GREELEY COUNTIES UNTIL 800 AM CDT...
AT 717 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COTESFIELD...OR 23 MILES SOUTHEAST OF ORD...
MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ELBA...
COTESFIELD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4133 9835 4124 9872 4133 9875 4140 9875
4154 9857
TIME...MOT...LOC 1219Z 235DEG 13KT 4132 9868
JCBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:11 PM CDT | Tornado Warning | GID | Osborne, Rooks, Smith | 34 min |
| Jun 19, 7:13 PM CDT | Tornado Warning | GID | Jewell, Mitchell | 47 min |
| Jun 19, 7:16 PM CDT | Flash Flood Warning | GID | Osborne, Phillips, Rooks, Smith | 6 hr |
| Jun 19, 7:21 PM CDT | Tornado Warning | GID | Mitchell, Osborne | 24 min |
| Jun 19, 7:32 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 43 min |
| Jun 19, 7:33 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 42 min |
| Jun 19, 7:34 PM CDT | Flash Flood Warning | GID | Jewell, Mitchell, Osborne, Smith | 6 hr |
| Jun 19, 7:39 PM CDT | Tornado Warning | GID | Osborne | 18 min |
| Jun 19, 7:47 PM CDT | Severe Thunderstorm Warning | GID | Smith | 28 min |
| Jun 19, 7:55 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 50 min |
| Jun 19, 8:09 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 36 min |
| Jun 19, 8:17 PM CDT | Flash Flood Warning | GID | Phillips, Rooks | 6 hr |
| Jun 19, 8:42 PM CDT | Special Weather Statement | GID | Jewell | 48 min |
| Jun 19, 8:58 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 47 min |
| Jun 19, 9:01 PM CDT | River Flood Warning | GID | Rooks | 19 hr |
| Jun 19, 9:11 PM CDT | River Flood Warning | GID | Mitchell | 37 hr |
| Jun 19, 9:17 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 43 min |
| Jun 19, 9:39 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 51 min |
| Jun 19, 9:43 PM CDT | Special Weather Statement | GID | Jewell | 32 min |
| Jun 19, 9:56 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 49 min |
| Jun 19, 10:11 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 34 min |
| Jun 19, 10:23 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 28 min |
| Jun 19, 10:40 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 50 min |
| Jun 19, 11:08 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 37 min |
| Jun 19, 11:16 PM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 44 min |
| Jun 19, 11:59 PM CDT | Severe Thunderstorm Warning | GID | Mitchell | 31 min |
| Jun 20, 12:07 AM CDT | Areal Flood Warning | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 12 hr |
| Jun 20, 1:24 AM CDT | River Flood Warning | GID | Osborne, Smith | 56 hr |
| Jun 20, 10:27 AM CDT | Flash Flood Watch | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 21 hr |
| Jun 20, 12:00 PM CDT | Areal Flood Warning | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 12 hr |
| Jun 20, 4:32 PM CDT | Special Weather Statement | GID | Phillips | 28 min |
| Jun 20, 4:53 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 52 min |
| Jun 20, 5:09 PM CDT | Special Weather Statement | GID | Phillips | 36 min |
| Jun 20, 5:16 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 44 min |
| Jun 20, 5:42 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 48 min |
| Jun 20, 6:06 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 39 min |
| Jun 20, 6:08 PM CDT | Special Weather Statement | GID | Rooks | 37 min |
| Jun 20, 6:19 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 41 min |
| Jun 20, 6:27 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 33 min |
| Jun 20, 6:42 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 63 min |
| Jun 20, 6:56 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 49 min |
| Jun 20, 6:59 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 46 min |
Nearby
River Flood Warnings in Kansas, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.